advertisement
Question
Posted by: Anon | 2010-08-08

Anti-depressants

Hi Doc, I am a 42 year old woman and are using Cilift anti-depressants (60mg daily) now for more then a year. I have just started on Wellbutrin yesterday. I am using it together with the cilift. The lady (?assistant) at the chemist said that the Wellbutrin is working on the one side of the brain and the cilift on the other side. I want to which side is the Wellbutrin working what exactly the function of it is. She also said it is very strong, I want to know if I need both anti-depressants, do they have different functions. Please clarify, I really need to understand what is happening in my brain when taking these medication. Thanks alot.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

OK, she misinformed you, or you misunderstood her. NO antidepressant works on one side of the brain or the other. ALL affect the whole brain, sometimes affecting mainly one or another specific chemical that functions within the brain. I'm wondering why, if you have been on Cilift for a year, you started on another drug as well. Usually one would hope the Cilift had helped to relieve your depression, and by that time you'd be ready to gradually come of the drug. If the Cilift was NOT working, it should have been changed to a different drug after a month or so if it showed no clear benefits, rather than waiting for a year. And then one would start on a different drug, rather than adding it to the Cilift.
Your doctor should have explained all of this to you, and made sure you understood - he was paid to do so, and that is part of any competent session. Wellbutrin isn't especially "strong" - it sometimes helps someone not responding to some other meds, and can indeed be useful.
If you have been treated for this year by a GP, it would be well worth asking for referral to a specialist psychiatrist for a fresh assessment and a discussion of your treatment options.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2010-08-08

OK, she misinformed you, or you misunderstood her. NO antidepressant works on one side of the brain or the other. ALL affect the whole brain, sometimes affecting mainly one or another specific chemical that functions within the brain. I'm wondering why, if you have been on Cilift for a year, you started on another drug as well. Usually one would hope the Cilift had helped to relieve your depression, and by that time you'd be ready to gradually come of the drug. If the Cilift was NOT working, it should have been changed to a different drug after a month or so if it showed no clear benefits, rather than waiting for a year. And then one would start on a different drug, rather than adding it to the Cilift.
Your doctor should have explained all of this to you, and made sure you understood - he was paid to do so, and that is part of any competent session. Wellbutrin isn't especially "strong" - it sometimes helps someone not responding to some other meds, and can indeed be useful.
If you have been treated for this year by a GP, it would be well worth asking for referral to a specialist psychiatrist for a fresh assessment and a discussion of your treatment options.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement